Welcome to Our Community

Wanting to join the rest of our members? Feel free to sign up today.

Sign Up

Diclofenac caused my VS

Discussion in 'Treatments' started by snowfree, Sep 29, 2015.

  1. snowfree

    snowfree New Member

    I had visual snow for just a week, while I was taking 150 mg of diclofenac, an NSAID which is also a potassium channel opener. I stopped, the VS stopped Can anyone else relate?

    It doesn’t make sense, because diclofenac is used as migraine pain reliever. Could it be due to a difference between diclofenac sodium and diclofenac potassium?

    But if the VS ever comes back to stay, I think I’ll try experimenting with a potassium channel blocker like
    Tikosyn (dofetilide) An anti-arrhythmic, it can be dangerous, so I’ll have carefully controlled conditions.
     
  2. Jonathan Archer

    Jonathan Archer New Member

    Interesting experience, thanks for sharing. I found this study that shows that diclofenac affects various neurotransmitter levels, including serotonin, and VS is often caused or exacerbated by serotonergic substances.

    Let us know if you ever try a K+ channel blocker.
     
  3. snowfree

    snowfree New Member

    This just seemed like a logical suggestion for a new treatment possibility to consider.

    Even accepting the risk of taking a potassium channel blocker, first I would have to re-take diclofenac to cause my visual snow to return, and it might not even be the same as natural VS. (See mine at SYMPTOMS)

    It really looks like the orientation columns may be over-excited by too much potassium.
     

Share This Page